Alert archive / Maine / Frost Advisories in 2011

Frost Advisory 2, NWS Caribou, ME

May 30, 2011Aroostook County, Somerset County, Maine

NWS Caribou, ME issued this frost advisory at May 30, 2011, 6:49 PM EDT for Aroostook County, Somerset County, Maine. It took effect at May 31, 2011, 3:00 AM EDT. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
May 30, 2011, 6:49 PM EDT (22:49 UTC)
In effect from
May 31, 2011, 3:00 AM EDT
Expired
May 31, 2011, 3:52 AM EDT
In force
52 min
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS71 KCAR 302249
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
649 PM EDT MON MAY 30 2011

MEZ001-003-311100-
/O.NEW.KCAR.FR.Y.0002.110531T0700Z-110531T1100Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
649 PM EDT MON MAY 30 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY.

THIS ADVISORY IS MOSTLY FOR THE ALLAGASH AND WESTERN SAINT JOHN
RIVER VALLEYS OF NORTHWEST AROOSTOOK AND NORTHERN SOMERSET
COUNTIES.  

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...EARLY...PRE SUNRISE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

VJN
1 follow-up statement
115 
WWUS71 KCAR 310752
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
352 AM EDT TUE MAY 31 2011

MEZ001-003-310900-
/O.CAN.KCAR.FR.Y.0002.000000T0000Z-110531T1100Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
352 AM EDT TUE MAY 31 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 30, 3:12 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 30, 3:12 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
312 PM EDT MON MAY 30 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT. THE HIGH
WILL MOVE EAST ON TUESDAY. A STRONG COLD FRONT WILL CROSS THE
AREA ON LATER WEDNESDAY.
&&

.NEAR TERM /THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD ACROSS FROM THE NORTHWEST TONIGHT AND
MOVE EAST ON TUESDAY. EXPECT MAINLY CLEAR SKIES TONIGHT WITH
DIMINISHING WINDS. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER
40S NORTH AND EVEN A FEW UPPER 30S IN THE NORMALLY COLDER NORTHERN
AREAS. ELSEWHERE...LOWS WILL RANGE FROM THE MID TO UPPER 40S
ACROSS THE REMAINDER OF THE REGION.

EXPECT A CONTINUATION OF DRY WEATHER ON TUESDAY WITH INCREASING
HIGH CLOUD DURING THE AFTERNOON. HIGH TEMPERATURES ON TUESDAY WILL
RANGE FROM THE LOW TO MID 70S ACROSS THE REGION EXCEPT ALONG THE
COAST WHERE TEMPERATURES WILL BE JUST A BIT COOLER.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A WARM FRONT WILL BRING CLOUDINESS AND CAP LOWS ON TUESDAY NIGHT.
WILL GO ABOVE MOS DUE TO CLOUDINESS...ESPECIALLY IN THE NORTH.

THE FOCUS ON WEDNESDAY WILL BE A COLD FRONT MOVING OUT OF QUEBEC
AND INTO MAINE DURING THE AFTERNOON. THE STATE WILL BE IN THE WARM
SECTOR WITH A STRONG THERMAL RIDGE AT H850. WINDS TURNING SW
DURING THE MORNING ARE LIKELY TO BREAK LOW LEVEL INVERSIONS BY
AFTERNOON...EXCEPT NEAR THE COAST. WITH TEMPERATURES REACHING IN
EXCESS OF 80F AND DEWPOINTS INTO THE MID-UPPER 60S AHEAD OF THE
FRONT...EXPECT A GOOD DEAL OF INSTABILITY. H300 CHARTS SHOW
DIFFLUENCE ALOFT WITH SLIGHT COOLING ALOFT AS A SHORTWAVE AT H500
APPROACHES. THE CURRENT SPC OUTLOOK PLACES THE FORECAST AREA IN A
SLIGHT RISK AREA. THE KEYS WILL BE THE TIMING OF THE FRONT AND
WHETHER THERE WILL ENOUGH LIFT TO BREAK THE CAP. MOISTURE LOOKS
RATHER LIMITED ABOVE H700. IF TEMPERATURES CAN REACH THE MID-UPPER
80S AHEAD OF THE FRONT...SEVERE WEATHER WILL BE A PROBLEM. BULK
SHEAR IS STRONG. WINDS UP TO 50 KT ARE EXPECTED BETWEEN H850 AND
H700 AND MAY MIX DOWN IN STRONGER CELLS. HAVE ADDED SMALL HAIL AND
GUSTY WINDS FOR MOST AREAS WEDNESDAY AFTERNOON EXCEPT HANCOCK AND
WASHINGTON COUNTIES WHERE THE MARINE INFLUENCE IS EXPECTED TO
DIMINISH STORMS FORMING ALONG THE FRONT. THE STRONGEST LIFT IS
EXPECTED TO MOVE INTO THE ALLAGASH EARLY AFTERNOON. BY LATE
AFTERNOON...THE BEST POTENTIAL MAY SHIFT TOWARDS SOUTHERN
PISCATAQUIS AND SOUTHWESTERN PENOBSCOT COUNTIES.

TEMPERATURES WILL BE SLOW TO DECREASE WEDNESDAY EVENING AS THE
COLDER AIR PUSHES IN AFTER MIDNIGHT...BRINGING LOWS IN THE LOW 50S
IN THE SJV AND ALLAGASH...BUT MOSTLY UPPER 50S ELSEWHERE. COLD AIR
ADVECTION WILL CONTINUE THROUGH THURSDAY WITH A MARKEDLY
COLDER...WINDY AND CLOUDY DAY EXPECTED. NORTHWEST WINDS WILL GUST
IN EXCESS OF 25 MPH WITH HIGHS IN THE UPPER 50S FOR THE
ALLAGASH...AND ONLY IN THE UPPER 60S DOWN EAST. SOME SHOWERS WILL
OCCUR...MOSTLY IN THE NORTH. LIFT DOES NOT APPEAR SUFFICIENT FOR
ANY THUNDERSTORMS AT THIS TIME.
&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED FORECAST IS SHOWING MOSTLY DRY AND COOLER THAN NORMAL
CONDITIONS INTO NEXT MONDAY. HIGHS WILL GENERALLY BE IN THE UPPER
60S TO LOW 70S. FROST IS A THREAT FOR AROOSTOOK COUNTY EARLY
SATURDAY MORNING WITH LOWS IN THE UPPER 30S. TEMPERATURES WILL BE
IN THE UPPER 30S FRIDAY MORNING...BUT DID NOT ADD FROST TO THE
FORECAST AS WINDS AND CLOUDS ARE EXPECTED TO INHIBIT FROST AS OF
NOW. A WEAK FRONT ARRIVES SATURDAY NIGHT INTO SUNDAY...BUT MOVES
INTO A RIDGE AND DOESN'T LOOK LIKE MUCH...IF ANY...RAIN WILL
OCCUR.
&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: VFR THROUGH TUESDAY.

SHORT TERM: VFR...EXCEPT MVFR CIGS WEDNESDAY MORNING.
THUNDERSTORMS...POSSIBLY WITH LARGE HAIL AND STRONG WINDS ARE A
THREAT LATER WEDNESDAY AS A COLD FRONT MOVES THROUGH. MVFR MAY
OCCUR IN LIGHT RAINSHOWERS FOR FVE...CAR AND PQI THURSDAY.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SCA LEVELS THROUGH
TUESDAY.

SHORT TERM: SCA EXPECTED FOR WEDNESDAY...ENDING WEDNESDAY EVENING.
SEA FOG MAY DEVELOP DURING WEDNESDAY AND LAST INTO WEDNESDAY
EVENING. THE REMAINDER OF THE PERIOD LOOKS UNEVENTFUL.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...DUDA
MARINE...DUDA/MCW
Hazardous weather outlook, May 30, 2:53 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
253 AM EDT MON MAY 30 2011

MEZ001>006-010-011-015>017-029>032-310700-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
253 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-310700-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
253 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.